View Full Version : Remifemin
01-28-2002, 04:00 AM
Is anyone taking Remifemin (black cohosh). I started it 5 days ago and so far it's not helping. I still have a few hot flashes during the day and about two at night. I'm trying to gut it out until hopefully this Remifemin kicks in. My dr. wants me to take Prempro but I'm afraid of it. I'm very med sensitive and just know Prempro will not agree with me. I don't like the risks of taking it besides.
Has anyone had any luck with soy? Dr. Susan Love says you should not take isoflavones. I'm so confused and tired!
01-30-2002, 12:23 PM
I have tried the Remifemin/Black Cohosh (sp?) BUT unfortunately I couldn't continue taking it because it didn't agree with me at all, I felt terrible while taking it. I have tried various natural supplements for menopause but have yet to find one I can tolerate well. I do use Progesterone Cream but I really don't know if it helps or not *lolol* I still have hot flashes, I have been post menopausal for over 3 years.. I have been wondering if they ever stop !!!!! Actually I had no menopausal symptoms until my doctor convinced me to take Premarine, I discontinued that after a year and a half, that's when the symptoms began and have stayed with me. Hope you find something that will help you beside the synthetic hormones, I DO NOT trust them at all although they do seem to work !!! Good Luck !
01-30-2002, 12:25 PM
PS: You need to be taking the Remifemin for quite a while (2 or 3 months) before you feel the full benefit of it. So the directions imply ...
01-30-2002, 03:57 PM
Thanks so much for your reply. I'm not sure if Remifemin agrees with me or not. Sometimes I think it's making the hot flashes worse. It sure hasn't stopped them. I ordered Revival Soy today. I guess I'll try that. I don't know if I'll continue Remifemin or not. What symptoms did you have when you took it?
I use the Progesterone cream too. It doesn't help the hot flashes. I'm 52 and have had regular periods the last 5 months. These flashes just started 2 weeks ago.
Before that I had one at night from time to time but not too often. This is all so much fun!!! HA!
01-30-2002, 06:11 PM
While taking black cohosh, Remifemin and Estroven I felt generally unwell, my head felt like it was stuffed with cotton. I had no energy, mild depression, you name it I felt it. I seem to be very sensitive to this line of 'herbs.' I'm 58 yrs young and have been menopausing since I was 53... I use 1/4 tsp of Progesterone Cream, how much do you use? I often wonder if I need more since I am not aware of anything happening with it. Heck, I'd rather take a pill and be done with it, that cream is COLD at bedtime *lolol*
01-30-2002, 06:46 PM
I've had irregular periods for about a year, although the last 5 have been regular. I've used the cream for about 5 months---1/4 tsp. twice a day. It regulated my periods but that's about it as far as I can tell. I just need something to stop these hot flashes! I've put off going to my gyn. because she wants me to take Prempro. I don't want to. I'm so med sensitive I know it would not agree with me and I'm afraid of it. Wyeth is coming out with a low dose HRT with fewer side effects and less risk than Prempro. I wish they would hurry up!
01-30-2002, 07:32 PM
I think I will try two doses of the cream and see what happens. I've read that it's supposed to do such wonderful things. I haven't had any periods since I stopped the HRT in 99, thank goodness. *lol* That's one of the reasons I won't take the hormones. My doctor said I didn't have to have periods while taking hrt I would just have to take the same doseage every day of the month, I didn't like the sound of that. I'm more afraid of the cancer risk, I've many friends with no history of female cancers who have taken HRT treatment and WHAM !!! they get it, in one form or another. I sure hope you get some relief of your symptoms soon....Take a look at this web site... http://www.youngagain2000.com this is where I get my progest cream, well my druggist does *lol* You may find some useful information there too, they have a great newsletter too. Good luck....